The patient is 33 years old, who is 5.5 feet tall and whose weight is 60 kg. She had been admitted for stomach pain. She has ascites in the stomach, and it was removed, and more ascites are still there in the stomach. She has chest pain, and the full left part of the body is painful. The food pipe is painful, and she has a burning sensation. The CT scan of her whole abdomen was also done.
Welcome to icliniq.com.
Your main problem is ascites, which are leading towards gastro-esophageal reflux. But the cause of ascites here could not be known. The most typical cause of ascites is cirrhosis (due to alcohol, hepatitis B, and C), but the liver is normal on ultrasound. There are also some other causes of ascites.
We have to do work up for ascites. Please do the following investigation as early as possible and answer a few of my questions.
1. Do you have a history of alcohol intake. If yes, then how much in a week?
2. Since when you have developed this problem?
3. Have you lost any weight in the last six months. If yes, then how much?
4. Do you have any history of viral hepatitis?
5. Do you have any tuberculosis patients in close contact?
6. Do you have any history of pregnancy in recent days?
7. Do you have any history of deep vein thrombosis?
HBsAg (hepatitis B virus surface antigen) by ELISA (Enzyme-linked immunosorbent assay).
HBcAb (hepatitis B core antibody).
Anti HCV (hepatitis C virus) by ELISA.
Liver biochemical tests.
Ascitic fluid routine examination and Cytology).
Serum Albumin Ascites Gradient (SAAG).
Ascitic fluid adenosine deaminase levels (ADA).
Capsule Omeprazole 40 mg once daily 30 minutes before breakfast.
Syrup Gaviscon (Aluminum hydroxide and Magnesium Carbonate) two tablespoon after meals thrice a day.
After doing advised investigations.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. gone through the details posted. Edema in cirrhosis patients is mainly due to low oncotic pressure in blood vessels because of low albumin. Cirrhosis compromise the synthetic function of the liver and so albumin production gets decreased. It is th... Read fullI am having alcoholic cirrhosis and passing black stools. Does this imply liver failure?
Hello doctor, I used Panderm NM. After I left using it, I got scars and pigmentation on my face. Now, I am using UniWhite Cream for pigmentation. Will this work? Should I use something else? Can you suggest something without steroids and Hydroquonin... Read fullIs stage 2 liver fibrosis a reversible condition?
Hello doctor, I used Panderm NM. After I left using it, I got scars and pigmentation on my face. Now, I am using UniWhite Cream for pigmentation. Will this work? Should I use something else? Can you suggest something without steroids and Hydroquonin... Read full
Ask your health query to a doctor online?Ask a Medical Gastroenterologist Now